Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Search

Page Path
HOME > Search
4 "anaphylaxis"
Filter
Filter
Article category
Keywords
Publication year
Authors
Case Reports
Cardiology/Allergy
Management of Cardiac Arrest following Anaphylactic Reaction to Cisatracurium Using Extracorporeal Membrane Oxygenation
Dae Sung Ma, Tae-Hyun Kim, Min Ae Keum, Dong Kwan Kim, Suk-Kyung Hong
Korean J Crit Care Med. 2015;30(1):42-45.   Published online February 28, 2015
DOI: https://doi.org/10.4266/kjccm.2015.30.1.42
  • 11,359 View
  • 112 Download
  • 1 Crossref
AbstractAbstract PDF
Anaphylactic reaction during the perioperative period typically exhibits rapid onset, varying clinical manifestations, and an expected mortality rate of 1.5-9%. Neuromuscular blocking agents are the leading cause of perioperative anaphylaxis. Here, we report a severe case of anaphylaxis that developed in a 66-year-old man due to cisatracurium administration. And he was successfully managed by extracorporeal membrane oxygenation. Cardiopulmonary resuscitation was performed by extracorporeal membrane oxygenation, and the patient was successfully weaned off 24 hours later.

Citations

Citations to this article as recorded by  
  • Case report: management of differential diagnosis and treatment of severe anaphylaxis in the setting of spinal anesthesia
    Brian M. Osman, Joni M. Maga, Sebastian M. Baquero
    Journal of Clinical Anesthesia.2016; 35: 145.     CrossRef
A Case of Anaphylactoid Reaction to Gadolinium Contrast Media and Propranolol Complicated with Acute Respiratory Distress Syndrome (ARDS): A Case Report
Jung Hyun Kim, Kyung Ho Kim, Hye Cheol Jeong, Eun Kyung Kim, Ji Hyun Lee
Korean J Crit Care Med. 2012;27(3):187-190.
DOI: https://doi.org/10.4266/kjccm.2012.27.3.187
  • 2,696 View
  • 50 Download
  • 1 Crossref
AbstractAbstract PDF
Anaphylaxis/anaphylactoid reaction is a medical emergency. In rare cases, acute respiratory distress syndrome (ARDS) can complicate this disorder. This is a case report of an anaphylactoid reaction complicated with ARDS that was successfully treated using extracorporeal membrane oxygenation (ECMO). A 52-year-old female patient developed sudden dyspnea immediately after she received gadolinium contrast injection and 80 mg of oral propranolol. She progressed rapidly to a state of shock and her chest radiograph showed pulmonary edema. The shock and pulmonary edema did not respond to epinephrine or steroid injection. On the next day, the permeability edema worsened and laboratory test revealed extreme hemoconcentration. The oxygenation goal was not achieved with mechanical ventilation alone, thus ECMO was applied as well. The patient showed clinical improvements on the 3rd day and was weaned from ECMO on the 4th day. She was completely recovered from shock and respiratory distress by day 5. The patient was discharged from hospital without further complications.

Citations

Citations to this article as recorded by  
  • Acute Respiratory Distress Syndrome Due to Gadolinium Administration
    Nidhi Gupta, John Davidson, Alex Li
    Journal of the Intensive Care Society.2013; 14(2): 159.     CrossRef
Delayed Anaphylactic Shock to Intravenous Cefotetan in a Pregnant Woman: A Case Report
Ah Reum Cho, Hyeon Jeong Lee, Hye Kyung Park, Young Jae Oh
Korean J Crit Care Med. 2012;27(2):126-129.
DOI: https://doi.org/10.4266/kjccm.2012.27.2.126
  • 2,667 View
  • 43 Download
  • 1 Crossref
AbstractAbstract PDF
Anaphylactic reactions to agents administered intravenously usually occur within minutes. We present an unusual case of a delayed onset anaphylactic shock to intravenous cefotetan in a pregnant woman who underwent an epidural cesarean section. She sustained hypotension, tachycardia, bronchospasm, and rash 90 min after administering intravenous cefotetan. The possibilities of high epidural blocks or amnionic fluid embolisms were excluded by the height of sensory blocks or different presenting symptoms and signs, respectively. Allergic skin tests for exposed materials were performed 6 weeks after discharge and no immediate reactions occurred. However, delayed systemic allergic reactions, such as urticaria, rash, and edema on her face, neck, back, and abdomen, occurred 3 h after skin test to cefotetan.

Citations

Citations to this article as recorded by  
  • LC-MS/MS method for the quantitation of cefotetan in human plasma and its application to pharmacokinetic study
    Meiyun Shi, Lei Yin, Lanlan Cai, Can Wang, Xidong Liu, Sen Zhao, Yantong Sun, Paul J. Fawcett, Limei Zhao, Yan Yang, Jingkai Gu
    Chemical Research in Chinese Universities.2014; 30(6): 900.     CrossRef
Anaphylaxis Induced by Intravenous Ranitidine Injection: 2 Case Reports
Ja Hyun Ku, Po Soon Kang, Choon Kyu Cho, Sung Mee Jung, Young Su Lim, Sung Hoo Kim, Sung Min Ahn, Hee Uk Kwon
Korean J Crit Care Med. 2010;25(4):253-256.
DOI: https://doi.org/10.4266/kjccm.2010.25.4.253
  • 2,737 View
  • 66 Download
  • 1 Crossref
AbstractAbstract PDF
Histamine type 2 (H2) receptor antagonists are widely used for stress ulcer prophylaxis in critical and postoperative care. Though ranitidine is one of the most commonly used H2 receptor antagonists, with a low incidence of adverse reactions, a few anaphylactic reactions associated with ranitidine have been reported. This report describes 2 additional cases of anaphylaxis induced by ranitidine used for stress ulcer prophylaxis.

Citations

Citations to this article as recorded by  
  • Analysis of individual case safety reports of drug-induced anaphylaxis to the Korea Adverse Event Reporting System
    Min Kyoung Cho, Mira Moon, Hyun Hwa Kim, Dong Yoon Kang, Ju-Yeun Lee, Sang-Heon Cho, Hye-Ryun Kang
    Allergy, Asthma & Respiratory Disease.2020; 8(1): 30.     CrossRef

ACC : Acute and Critical Care